Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 46, NWS Austin/San Antonio, TX

March 25, 2005Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 25, 2005, 7:47 PM CST for Burnet County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2005, 7:47 PM CST (01:47 UTC)
Expired
Mar 25, 2005, 8:45 PM CST
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:45 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260149
SVREWX
TXC053-260245-
/O.NEW.KEWX.SV.W.0046.050326T0147Z-050326T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 PM CST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BURNET

* UNTIL 845 PM CST

* AT 748 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10   
  MILES WEST OF GRANITE SHOALS...AND MOVING EAST AT 45 MPH. ANOTHER 
  SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF TOW...AND WAS 
  MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE INKS LAKE STATE PARK...
  MEADOWLAKES...MARBLE FALLS...BURNET...SPICEWOOD...BERTRAM AND
  BRIGGS.

THESE ARE DANGEROUS STORMS...CAPABLE OF PRODUCING TORNADOES WITH 
LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... 
PREFERABLY AN INTERIOR ROOM OF A STURDY BUILDING.

LAT...LON 3092 9784 3078 9798 3050 9813 3045 9812
      3050 9834 3066 9842 3074 9837 3076 9842
      3079 9842 3084 9837 3088 9845 3094 9841
      3096 9845 3101 9845 3104 9791

$$
1 follow-up statement
000 
WWUS54 KEWX 260155
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CST FRI MAR 25 2005

TXC053-260245-
/O.CON.KEWX.SV.W.0046.000000T0000Z-050326T0245Z/
BURNET TX-
751 PM CST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CST FOR
BURNET COUNTY...

AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 23 MILES WEST OF BURNET...OR ABOUT 9 MILES NORTHEAST OF
LLANO...MOVING EAST AT 40 MPH.

THESE THUNDERSTORMS CONTINUE TO MOVE EAST AND SOUTHEAST TOWARD
GILLESPIE AND BLANCO COUNTIES.
 
OTHER LOCATIONS IN THE WARNING INCLUDE COTTONWOOD SHORES...
MEADOWLAKES...MARBLE FALLS...SPICEWOOD...BERTRAM AND BRIGGS.

LAT...LON 3092 9784 3078 9798 3050 9813 3045 9812
      3050 9834 3066 9842 3074 9837 3076 9842
      3079 9842 3084 9837 3088 9845 3094 9841
      3096 9845 3101 9845 3104 9791

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:49 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 25, 2:49 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CST FRI MAR 25 2005

.DISCUSSION...
COLD FRONT HAS STALLED ACROSS NORTHERN HILL COUNTRY. ELEVATED
CONVECTION FIRING NEAR AND NORTH OF THE FRONT. INCLUDED LOW POPS
EXTREME NORTH FOR THIS EVENING. ON THE PLUS SIDE...FRONT DRIFTING NORTH
AND STORM MOVEMENT TO THE NE SUGGESTS LIMIT DEVELOPMENT OR TIME IN THE CWA.
HOWEVER...A FEW STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE.  POPS INCREASE SOMEWHAT LATER TONIGHT AND
SATURDAY AS FRONT MOVES THROUGH THE REGION BUT MOISTURE QUITE LIMITED WEST.
COOLER SATURDAY NIGHT AND EASTER SUNDAY. DRY AND WARMER MONDAY THROUGH
WEDNESDAY. A WEAK FRONT THURSDAY SHOULD MOVE THROUGH DRY AND BRING ONLY
MINOR COOLING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              59  74  46  66 /  20  30  30  10
AUSTIN BERGSTROM INTL AIRPORT  61  74  46  67 /  20  30  30  10
DEL RIO INTL AIRPORT           58  81  48  73 /  10  10  10   0
SAN ANTONIO INTL AIRPORT       62  79  47  66 /  20  30  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
      FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
      MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.

&&

03/13
Hazardous weather outlook, Mar 25, 2:20 PM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CST FRI MAR 25 2005

TXZ171>173-183>194-202>209-217>225-228-261200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
220 PM CST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE INTO EARLY SATURDAY MORNING ACROSS
THE HILL COUNTRY AND ADJACENT NORTHEAST COUNTIES OF SOUTH CENTRAL
TEXAS. A COLD FRONT HAS STALLED ACROSS THE HILL COUNTRY AND THIS
FEATURE WILL BE THE FOCUS OF INITIAL THUNDERSTORM DEVELOPMENT. AN
APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH GULF
MOISTURE THAT IS INCREASING SOUTH OF THE STALLED FRONTAL BOUNDARY. A
FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY WITH LARGE HAIL
AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO IS ALSO A
POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 25, 5:25 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CST FRI MAR 25 2005

TXZ171>173-183>194-202>209-217>225-228-260900-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
525 PM CST FRI MAR 25 2005

...WEATHER CHANGES COMING AGAIN THIS WEEKEND...

THE WARM AFTERNOON TODAY...FRIDAY...WILL BE FOLLOWED BY FIRST AN
INCREASING CHANCE OF SHOWERS OR THUNDERSTORMS OVER PARTS OF THE HILL
COUNTRY TO PARTS OF CENTRAL TEXAS THIS EVENING...AND THEN AN
INCREASING CHANCE OF RAIN...SHOWERS OR THUNDERSTORMS EARLY SATURDAY
MORNING THROUGH THE DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT.

THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY
AFTERNOON AND EVENING...BRINGING MUCH COOLER CONDITIONS WITH NORTH
WINDS AT 15 TO 25 MPH.  INITIALLY THERE WILL BE A CHANCE OF RAIN
AFTER THE WIND SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY
SATURDAY EVENING.

DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF
THE COLD FRONT.  LOWS IN THE 40S ARE EXPECTED SUNDAY.  HIGHS SUNDAY
ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S NEAR THE
RIO GRANDE.

MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED
SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL
COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER
PARTS OF SOUTH CENTRAL TEXAS.  SUNNY AND PLEASANT CONDITIONS
ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S
NEAR THE RIO GRANDE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY.

FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT:
HTTP://WWW.SRH.WEATHER.GOV/EWX.
Special weather statement, Mar 25, 6:25 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CST FRI MAR 25 2005

TXZ171>173-183>194-202>209-217>225-228-260700-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
625 PM CST FRI MAR 25 2005

...SEVERE THUNDERSTORM WATCH FOR GILLESPIE...LLANO...BURNET...AND
WILLIAMSON COUNTIES UNTIL 1 AM CST SATURDAY MORNING...
...WEATHER CHANGES COMING AGAIN THIS WEEKEND...

AN INCREASING CHANCE OF THUNDERSTORMS OVER PARTS OF THE HILL COUNTRY
TO PARTS OF CENTRAL TEXAS IS EXPECTED THIS EVENING.  SOME OF THE
STORMS COULD BECOME SEVERE OVER GILLESPIE...BURNET...LLANO...AND
WILLIAMSON COUNTIES.  AN INCREASING CHANCE OF RAIN...SHOWERS OR
THUNDERSTORMS IS EXPECTED AGAIN EARLY SATURDAY MORNING THROUGH THE
DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT.

THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY...
BRINGING MUCH COOLER CONDITIONS WITH NORTH WINDS AT 15 TO 25 MPH.
INITIALLY THERE WILL BE A CHANCE OF RAIN AFTER THE WIND
SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY LATE SATURDAY
OR SATURDAY EVENING.

DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF
THE COLD FRONT.  LOWS IN THE 40S ARE EXPECTED SATURDAY NIGHT.  HIGHS
SUNDAY ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S
NEAR THE RIO GRANDE.

MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED
SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL
COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER
PARTS OF SOUTH CENTRAL TEXAS.  SUNNY AND PLEASANT CONDITIONS
ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S
NEAR THE RIO GRANDE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY.

FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT:
HTTP://WWW.SRH.WEATHER.GOV/EWX.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:26 PM CSTSevere Thunderstorm WarningEWXLlano64 min
Mar 25, 7:56 PM CSTSevere Thunderstorm WarningEWXBlanco, Gillespie64 min
Mar 25, 8:40 PM CSTSevere Thunderstorm WarningEWXBurnet, Hays, Travis65 min
Mar 25, 9:40 PM CSTSevere Thunderstorm WarningEWXBastrop, Lee65 min
Mar 25, 9:41 PM CSTTornado WarningEWXTravis34 min
Mar 25, 9:57 PM CSTTornado WarningEWXBastrop33 min
Mar 26, 6:04 AM CSTSevere Thunderstorm WarningEWXEdwards, Val Verde56 min
Mar 26, 6:53 AM CSTSevere Thunderstorm WarningEWXEdwards67 min
Mar 26, 9:51 AM CSTSevere Thunderstorm WarningEWXGillespie54 min
Mar 26, 3:15 PM CSTSevere Thunderstorm WarningEWXVal Verde60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.